Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2021, 8:01 PM EDT for Muscogee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 8:01 PM EDT (00:01 UTC)
- Expired
- Aug 11, 2021, 8:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Muscogee County, GA
The radar
The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WWUS82 KFFC 120001
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Wed Aug 11 2021
GAZ078-089-120030-
Harris GA-Muscogee GA-
801 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE AND SOUTHEASTERN HARRIS COUNTIES THROUGH 830 PM EDT...
At 801 PM EDT...a strong thunderstorm was over Midland, or 13 miles
south of Hamilton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Upatoi, Ellerslie, Midland and Cataula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8490 3267 8480 3257 8469 3256 8469
3256 8468 3255 8467 3255 8468 3252 8475
3255 8486
TIME...MOT...LOC 0001Z 280DEG 1KT 3258 8480
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:16 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 11, 3:16 PM EDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Wed Aug 11 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... Upper level high in the Atlantic will continue to dominate our weather this afternoon into tomorrow. Under the aforementioned high today is playing out very similarly to yesterday with warm temperatures, high humidity values, light winds and slightly earlier CI times. This afternoons/evenings storms will be diurnally driven and will slowly dissipate as the sun goes down. Main threats with these storms will be heavy rainfall and strong wind gusts. Overnight, in the wake of the rain showers and thunderstorms patchy fog will be possible across much of area. Tomorrow afternoon continued advection of moisture off the Atlantic will become trapped under the upper high. By tomorrow afternoon the CWA will sit on the periphery of this high resulting in another afternoon of scattered, diurnally driven rain showers and thunderstorms. High temperatures tomorrow will be slightly lower than today in response to high clouds covering the area. 28 .LONG TERM /Friday through Wednesday/... Only minor tweeks to the long term forecast with the primary concern being updates for approaching Tropical Storm Fred which is currently centered over eastern Hispaniola. Overall, there are no major updates with this tropical cyclone outside the fact that a good portion of the forecast area is now within the 5-day forecast cone of uncertainty (although, as we all know by now impacts can be felt far outside the cone!) Models are in fairly good agreement with the storm track and evolution up until landfall overnight Sunday night into Monday morning, however, major discrepancies still exist after this time. Recent trends have been to nudge the track slightly westward before landfall then hook the storm back to the northeast as synoptic-level steering winds direct the storm, but the timing of the northeasterly ejection of the cyclone is debated between each run with no overall consensus. Therefore the official forecast aims for the middle which takes the center of the track near the Atlanta metro area around Tuesday afternoon, but this is subject to change in terms of location, timing, and intensity. See previous discussion for more details... Thiem PREV DISCUSSION... /Issued 407 AM EDT Wed Aug 11 2021/ LONG TERM /Thursday Night through Tuesday/... First half of the extended forecast remains pretty straight-forward. Upper-level pattern weak and disorganized. Region stays on the northwest periphery of the western Atlantic surface ridge into the weekend, with a secondary surface ridge building down the east coast by early next week. Scattered to widespread, diurnally driven, convection persists through the weekend with seasonably warm temperatures. Model consensus still fairly good concerning tropical activity moving north through the eastern Gulf of Mexico early next week, however there continues to be noticeable differences in the strength/timing/ movement of the system, now called Fred, as it reaches the gulf coast and beyond. Still a long ways off in the forecast, but it does still look like we will see some degree of impacts across central and north Georgia during the first half of next week, at least increased rainfall over the region. 20 && .AVIATION... 18Z Update... SHRA/TSRA continuing to develop across the area this afternoon with all airfields having a chance of seeing convection on and off between now and 22Z. In the wake of the rain showers have included patchy fog for most sites overnight. Outside of the fog and into tomorrow morning VFR conditions are expected. Winds through the forecast period will remain light and variable. //ATL Confidence...18Z Update... Low confidence on fog overnight. High confidence on all other elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 72 93 / 30 40 30 40 Atlanta 72 90 72 93 / 30 50 40 60 Blairsville 66 84 67 85 / 30 70 40 70 Cartersville 71 91 71 93 / 30 50 30 60 Columbus 73 91 73 94 / 30 50 30 50 Gainesville 71 89 72 91 / 30 50 30 50 Macon 72 92 72 95 / 30 40 20 40 Rome 72 91 72 93 / 20 50 30 60 Peachtree City 71 90 71 93 / 30 50 30 50 Vidalia 73 91 73 93 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....Thiem AVIATION...28
Hazardous weather outlook, Aug 11, 3:03 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 303 PM EDT Wed Aug 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 303 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered diurnal thunderstorms are expected, mainly this afternoon and evening. These storms may be strong to severe with the primary hazard being strong, potentially damaging wind gusts, brief periods of heavy rainfall, small hail, and occasional cloud- to- ground lighting. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms will be possible each day Thursday through Tuesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 11, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 WSW SUTALLEE 34.22N 84.63W
08/11/2021 CHEROKEE GA 911 CALL CENTER
A TREE WAS DOWNED ON POPLAR TRAIL AT HIGHLAND VIEW
PASS.
&&
EVENT NUMBER FFC2100498
RWILLISSpecial weather statement, Aug 11, 7:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Wed Aug 11 2021
GAZ093>095-120015-
Macon GA-Peach GA-Houston GA-
749 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL MACON,
SOUTHEASTERN PEACH AND SOUTHWESTERN HOUSTON COUNTIES THROUGH 815 PM
EDT...
At 749 PM EDT...a line of strong thunderstorms was extending from
near Houston Lake to near Perry to near Moss Oak. These storms were
nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Perry, Warner Robins, Moss Oak, Meadowdale, Houston Lake, Grove Park
and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3256 8366 3258 8370 3252 8376 3246 8379
3243 8394 3231 8388 3235 8372 3254 8361
TIME...MOT...LOC 2349Z 173DEG 4KT 3254 8367 3243 8373 3239 8383
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHLocal storm report, Aug 11, 7:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 SSW WALESKA 34.30N 84.56W
08/11/2021 CHEROKEE GA 911 CALL CENTER
A TREE WAS DOWNED ON LITTLE REFUGE ROAD AT FINCHER
ROAD.
&&
EVENT NUMBER FFC2100499
RWILLISLocal storm report, Aug 11, 7:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 5 W NELSON 34.38N 84.46W
08/11/2021 CHEROKEE GA 911 CALL CENTER
A TREE WAS DOWNED ON UPPER BETHANY ROAD NEAR DAMASCUS
ROAD.
&&
EVENT NUMBER FFC2100500
RWILLISSpecial weather statement, Aug 11, 7:59 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Wed Aug 11 2021
GAZ073-120030-
Baldwin GA-
759 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BALDWIN
COUNTY THROUGH 830 PM EDT...
At 759 PM EDT...a strong thunderstorm was over Allenwood, or near
Milledgeville...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Midway-Hardwick, Coopers, Hardwick, Browns Crossing,
Allenwood, Pancras and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3298 8320 3297 8324 3297 8336 3300 8338
3307 8340 3308 8340 3313 8336 3312 8319
TIME...MOT...LOC 2359Z 093DEG 6KT 3304 8329
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 11, 8:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Wed Aug 11 2021
GAZ078-089-120030-
Harris GA-Muscogee GA-
801 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE AND SOUTHEASTERN HARRIS COUNTIES THROUGH 830 PM EDT...
At 801 PM EDT...a strong thunderstorm was over Midland, or 13 miles
south of Hamilton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Upatoi, Ellerslie, Midland and Cataula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8490 3267 8480 3257 8469 3256 8469
3256 8468 3255 8467 3255 8468 3252 8475
3255 8486
TIME...MOT...LOC 0001Z 280DEG 1KT 3258 8480
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:11 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Aug 11, 8:32 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 11, 8:36 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Aug 11, 9:01 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 29 min |
| Aug 11, 9:03 PM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Aug 11, 9:04 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 11, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 24 min |
| Aug 11, 9:30 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 11, 9:34 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Aug 11, 9:46 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Aug 11, 10:14 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Sumter, Talbot, Taylor and 1 more | 46 min |
| Aug 11, 10:38 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 11, 10:40 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Aug 11, 11:11 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Aug 12, 4:30 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Aug 12, 7:27 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.